Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffering from high BP. Taking medication, having side effects. Any medicine with less side effect?

Looking for medicine with less side effects for high Blood pressure
I am a 53 year old female. I have been diagnosed with high BP and was on Amlodopine 5mg for about 4 and half months. My blood pressure was very good averaging 118/72 in the morning and 120/76 or so in the evening. I developed side effects slowly like GERD symptoms, Insomnia, lightheadedness, breathlessness and fatigue. After ending in the ER I was asked to take Omeprazole and change my BP medication. I was given Lisinopril 10mg and this had some side effects like swelling of the lip and breathlessness. I had to stop the medicine and start Losartan 25mg. I have been on it for on week and my blood pressure is not as well controlled as the other 2 medicines. (128/79 in the morning and 134/84 in the evening). I have been asked to increase the dose of Losartan to 50mg. Could you please tell me if I have any other options. Thank you for your help.
Asked On : Sat, 27 Apr 2013
Answers:  4 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response

Thanks for asking.

There are 4- 5 group of antihypertensive medications available to control the blood pressure.

You have been already tried on calcium channel blocker and ace inhibitors but unfortunately you could not tolerate any of those.

The next class now a days are the ARB's and you are now been started on Losartan which belongs to ARB group, it is one of the safest medication ; if your blood pressure is not controlled with 25 mg you can definately increase the dose to 50 mg , which is usuallly the starting dose for Losartan.It is one of the safest and if you did not have any problems with 25mg , you should be fine with 50mg.

Hope it helps.
Answered: Sat, 27 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Internal Medicine Specialist Dr. M Ranjit Singh's  Response

If you are comfortable without any side effects in taking Losartan, there is no need to change the drug. Regarding your BP control with 25mg Losartan (128/79 in the morning and 134/84 in the evening), your range is acceptable. If you want more strict control, you may increase the dose to 50 mg, or you may use combination of Losartan 25mg with Hydrochlorothiazide 12.5mg or Ramipril 1.25/2.5/5mg. But you are to see if those combinations cause any side effects.


Answered: Sat, 27 Apr 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Sunil Kumar Srivastava's  Response
Well if you are tolerating losartan then try increased dose advised by your Doc.There are several drugs for hypertension, but the one that suits with minimal side effects is suitable for a patient. All patients react differently to each medicine and side effects are also variable from person to person depending on the body metabolism of any person, disease situation, functions of liver and kidney( which are mainly responsible for drug metabolism) so it is generally accepted that whichever medicine gives minimal side effects is best for you.
You may get creatinine clearance test for kidney function and liver function tests, Lipid profile to know whether any of these are affected giving you more side effects. GFR and Renal function must be assessed periodically to alert for dosage modification as well
Answered: Sat, 27 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

There are several classes of drugs and several drugs in each class...
Definitely one that suits you can be found - it is trial and error / and time...

Take one drug / step up at intervals to maximum dose / if not controlled, add a second drug..

The dose of losartan is up to 100 mg...

Diuretic will be the next choice - to add
Discuss with your doctor...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 27 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor